advertisement
Question
Posted by: Mikek | 2011/07/11

Duromine

My wife began using this drug in jan she was not overweight,but has now become extremely thin,she denies the use even though I have found packets in her posession,she is 49 we have been married for 28 yrs and have been through a lot ,irelationship has now deteriorated to the extent that we have seperated ,I think that this drug has changed her completely,I dont know how to begin solving the problem because she denies using it.No one believes me.Pls advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't know why nobody believes you, as addiction to and dependency on, various diet aid drugs can and does occur, and should be recognized. Whoever has been prescribing the Duromine to her could be guilty of malpractice, ( and might thus be motivated to deny that there is any problem ) as any doctor prescribing such drugs should be aware that they have this risk, and should very closely monitor the patient's use of such drugs.
Unless she has found a way to illegally buy the drug without prescription ( and somewhere along the line there may be several criminal activities involved in providing it in this way ) she must be getting it on prescription from some doctor or doctors. Sometimes determined patients dependent on a drug go to a number of different doctors, lying to all of them so they all think they are the only person writing the prescriptions.
I understand your concerns, but I'm not sure what status you have in the matter. If you are divorced, then possibly not much ; if you are still married, and there is a good GP involved who knows here, maybe there is something to be done, but this would need to be discussed with the doctor who knows her. If she has become extremely thin, and perhaps is hardly eating due to over-use of the drug, it could be argued that her behaviour is a risk to her own life, and there could be grounds for compulsory medical intervention.
If she is getting the drug through illegal means, there could be criminal aspects to the situation and the police might be intereted. ( Or, in my personal experience, they might not bother to get interested or help).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: mikek | 2011/07/12

Tks for info,the problem is convicing her ,I think its similar to a smokers who does not want to stop,but if the info I am reading on the net is correct this is a legal form of the drug speed and because of her weight(50kg) at age 49 I am extremely worried.But feel as though my hands are cut off.

Reply to mikek
Posted by: sorry | 2011/07/12

those drugs have serious emotional side effects, i tried them for a week and felt like i was losing it, i basically just stopped taking them, i was horrible to my boyfriend, i did things that i asked myself as i was doing them ''why the hell i was doing them'' duromine just messes with ones brain i tell u. apparently one shud not take them for morethan 3 months, they can be dangerous

Reply to sorry
Posted by: Mikek | 2011/07/11

Sorry ,I forgot to mention,we are still married,she recently moved out,we live in a small town in the North,she is getting the drug without prescription directly at a pharmacy(but I am sure the local police will not be interested)and although I know which pharmacy gave her at least 1 packet ,I am not sure that they will confirm.

Reply to Mikek
Posted by: cybershrink | 2011/07/11

I don't know why nobody believes you, as addiction to and dependency on, various diet aid drugs can and does occur, and should be recognized. Whoever has been prescribing the Duromine to her could be guilty of malpractice, ( and might thus be motivated to deny that there is any problem ) as any doctor prescribing such drugs should be aware that they have this risk, and should very closely monitor the patient's use of such drugs.
Unless she has found a way to illegally buy the drug without prescription ( and somewhere along the line there may be several criminal activities involved in providing it in this way ) she must be getting it on prescription from some doctor or doctors. Sometimes determined patients dependent on a drug go to a number of different doctors, lying to all of them so they all think they are the only person writing the prescriptions.
I understand your concerns, but I'm not sure what status you have in the matter. If you are divorced, then possibly not much ; if you are still married, and there is a good GP involved who knows here, maybe there is something to be done, but this would need to be discussed with the doctor who knows her. If she has become extremely thin, and perhaps is hardly eating due to over-use of the drug, it could be argued that her behaviour is a risk to her own life, and there could be grounds for compulsory medical intervention.
If she is getting the drug through illegal means, there could be criminal aspects to the situation and the police might be intereted. ( Or, in my personal experience, they might not bother to get interested or help).

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement